Maryland, 2009Damaging Wind in Maryland, June 9, 2009
June 9, 2009 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm in advance of a frontal boundary produced damaging winds across portions of Wicomico county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm in advance of a frontal boundary produced damaging winds across portions of Wicomico county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 9, 5:18 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 9, 5:18 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
618 AM EDT TUE JUN 9 2009
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED OFF THE SOUTHEAST COAST TODAY.
A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TODAY
THROUGH TONIGHT...THEN WILL STALL OUT JUST NORTH OF THE AREA THROUGH
THURSDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE MID ATLANTIC REGION
ON FRIDAY...FOLLOWED BY WEAK HIGH PRESSURE ON SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
PERFORMED A QUICK UPDATE TO REFLECT LATEST RADAR/SATELLITE TRENDS.
LATEST ANALYSIS SHOWS A TROF OF LOW PRES STRETCHED OUT ACROSS THE
SPINE OF THE APPALACHIANS. REGIONAL RADAR MOSAIC SHOWING LIGHT
TO MODERATE RAIN SHOWERS ASSOCIATED WITH THIS FEATURE NOW
APPROACHING OUR ERN VA PIEDMONT AND NRN COUNTIES...WITH EVEN SOME
EMBEDDED TS. MEANWHILE LOW PRESSURE IS SITUATED NEAR NRN
INDIANA...WITH A TRAILING COLD FRONT DRAPED S OF IT INTO THE OHIO
VALLEY. THESE FEATURES WILL CONTINUE TO MOVE TO THE E TODAY ACROSS
THE MID ATLANTIC REGION. MODELS GENERALLY AGREE ON KEEPING THE
MAJORITY OF THE ENERGY AND LIFT WITH THIS SYSTEM JUST TO OUR N
INTO NRN MD/DE...PA AND NJ.
HOWEVER...PLENTIFUL MOISTURE WILL REMAIN IN PLACE ACROSS OUR AREA
TODAY WITH SFC DEWPOINTS IN THE MID 60S TO NEAR 70. EXPECT SHOWERS
TO INCREASE IN COVERAGE TODAY FROM W TO E (HIGHEST CHANCES OVER
NRN HALF OF THE FA CLOSEST TO THE VORT MAX)...AND CONVECTION IS
ALSO EXPECTED TO INCREASE BY LATE MORNING INTO THE AFTERNOON
AS SFC HEATING RAPIDLY DESTABILIZES THE LLVLS.
ANY CONVECTION THAT DOES DEVELOP HAS THE POTENTIAL TO BE SEVERE...
ALTHO THE GREATEST THREAT FOR SEVERE WX LOOKS TO BE OVER OUR FAR
NRN COUNTIES (NRN NECK AND LWR MD ERN SHORE) WHERE THE GREATEST
SHEAR (25-30 KT FROM 0-6 KM) AND THE STEEPEST LAPSE RATES WILL
BE (8.0 TO 9.0 C/KM BY THE AFTERNOON). SPC HAS ACCORDINGLY PLACED
THIS AREA IN A SLIGHT RISK FOR SEVERE WX...WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LARGE HAIL. COULD ALSO HAVE BRIEF HEAVY
RAINFALL WITH HEAVIEST SHOWERS/STORMS GIVEN SUCH HIGH PWATS
(AROUND 2 IN). WILL MENTION/HIGHLIGHT THESE THREATS IN THE HWO.
HIGH TEMPS TODAY WILL MAINLY BE 85 TO 90 ALTHO IF CLOUD COVER
INCREASES MORE QUICKLY THAN CURRENTLY PROGGED...THIS MAY BE A BIT
HIGH. HIGHS AT THE BEACHES WILL BE IN THE UPR 70S NORTH...TO LWR/MID
80S SOUTH WITH AFTERNOON SEABREEZE DEVELOPMENT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
SEVERE THREAT DECREASES AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING...ALTHO CONVECTION MAY STILL MANAGE TO LAST INTO THE LATE
EVENING HOURS (ESPECIALLY OVER THE E/NE PORTIONS OF OUR AREA) WITH
MODELS PROGGING CAPES OF 2500-3500 J/KG (HIGHEST IN ERN/SERN HALF OF
FA). LOW TEMPS TONIGHT WILL RANGE FROM NEAR 65 FAR N/NW TO LWR 70S
FAR SE WITH DEWPOINTS REMAINING IN THE UPR 60S THERE.
THE COLD FRONT WILL SLOW DOWN AND EVENTUALLY STALL OUT JUST TO OUR
NORTH BY WEDNESDAY. EXPECT ANOTHER ROUND OF CONVECTION TO DEVELOP
LATE WEDNESDAY MORNING/EARLY AFTERNOON...ALTHO SEVERE CHANCES LOOK
LOWER WITH LIMITED FORCING MECHANISMS IN PLACE TO ADEQUATELY
DEVELOP ANY MODERATE TO INTENSE ACTIVITY. DO EXPECT ANOTHER MUGGY
DAY WITH DEWPOINTS REMAINING 65 TO 70. HIGH TEMPS WILL AGAIN BE
85 TO 90...EXCEPT UPR 70S AT THE NRN BEACHES AND LWR/MID 80S AT THE
SRN BEACHES. LOW TEMPS WEDNESDAY NIGHT WILL AGAIN RANGE FROM 65 IN
THE N/NW TO LWR 70S AT AREAS ADJACENT TO ALBERMARLE SOUND.
THE UPPER LEVEL PATTERN FLATTENS OUT BY THURSDAY...AND A SERIES
OF SHORTWAVE TROFS WILL RIDE ACROSS THE OLD STALLED OUT FRONTAL
BOUNDARY...MAINLY JUST N OF OUR AREA. CHANCE POPS CONTINUE THRU
THURSDAY...HIGHEST IN THE N. HIGH TEMPS THURSDAY WILL AGAIN BE 85
TO 90 (BUT COOLER AT THE BEACHES).
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CHC POPS FRI AS S/W MOVG E IVOF MASON DIXON LINE PULLS A CDFRNT
ACROSS RGN. THIS BNDRY THEN PROGGED TO STALL ACROSS CAROLINAS
INTO THE WKEND. WEAK HIGH PRS BUILDS IN FROM THE N...WITH TRICKY
PART OF THE FCST DETERMINING JUST WHERE IT RAINS. FOR NOW...XPCT
BEST CHC (30-40%) POPS WILL BE ALONG SRN HALF OF FA (CLOSER TO
BNDRY). BASICALLY 10-20% POPS ACROSS NRN CNTYS FROM FRI NITE THRU
SUN. BNDRY THEN RETURNS BACK N A S A WRM FRNT MON WITH CHC POPS
ALL AREAS. HIGHS THRU PRD IN THE 80S. LOWS IN THE 60S.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
SCT MVFR CONDITIONS (VSBYS) EARLY THIS AM ARE CONFINED OVER
SOUTHSIDE VA AND NERN NC...WHERE UPPER LEVEL CLOUD DECKS HAVE
THINNED OVER THE PAST SEVERAL HOURS. FARTHER N...HIGHER CLOUD SHIELD
HAS RESTRICTED RADIATIONAL COOLING AND THUS THE DEVELOPMENT OF FOG.
GIVEN THE MOIST LLVL AIRMASS...STILL ANTICIPATE AT LEAST ISOLATED
AREAS OF IFR/LIFR VSBYS OVER THE SRN AREAS (WHERE SKIES REMAIN
MOSTLY CLEAR)...WITH PATCHY MVFR VSBYS OVER THE NRN SITES.
OTHERWISE FOR TODAY...AGAIN EXPECT DIURNAL CU TO DEVELOP DURING THE
LATE AM/AFTN HOURS (VFR CONDITIONS)...WITH THE HIGHEST RISK OF SCT
SHRA/TSRA BTWN 18-02Z AS A LLVL TROUGH REMAINS IN PLACE ACROSS THE
CSTL PLAIN. EXPECT AREAS OF FOG TO FORM AGAIN TONIGHT...THOUGH THE
DENSITY AS WELL AS AREAL COVERAGE WILL AGAIN BE DICTATED BY THE
AMOUNT OF UPPER LEVEL CONVECTIVE DEBRIS CLOUDINESS LINGERING ACROSS
THE REGION.
WED THROUGH THE WEEKEND...WITH THE SEASONABLY WARM/HUMID CONDITIONS
REMAINING IN PLACE...EXPECT ADDITIONAL SHOWERS/TSTMS TO FIRE DURING
THE PEAK HEATING HOURS WED THROUGH FRI...AS THE NEXT COLD FRONT WILL
BE SLOW TO MOVE THROUGH THE MID ATLC REGION (I.E. LATE FRI INTO
EARLY SAT). WILL ALSO EXPECT AREAS OF FOG EACH NIGHT...AGAIN LOCALLY
DENSE (IFR/LIFR VSBYS)...BASED ON THE AMOUNT OF OVERNIGHT CLEARING.
&&
.MARINE...
FEW ISSUES IN THE SHORT TERM...AS OVERALL SUMMERTIME PATTERN (WEAK
PRESSURE GRADIENT...STRONG OVER-WATER STABILITY) SHOULD KEEP
WIND/WAVE CONDITIONS BELOW SMALL CRAFT ADVISORY THRESHOLDS. WILL
HAVE TO KEEP AN EYE ON A SRLY SURGE OVER CHES BAY WED NIGHT...ESP
PER THE NAM TRENDS...THOUGH CLIMATOLOGY WOULD SUGGEST GIVEN THE
ANTICIPATED PRESSURE GRADIENT IT MAY BE A BIT TOO SOON FOR SUSTAINED
WINDS NEAR 20 KTS (GIVEN BAY TEMPS CLOSER TO THE LWR 70S THAN AROUND
80F).
AS FOR THE RIP CURRENT RISK TODAY...OBSERVED MID ATLC BUOYS (44009,
44099, 44014) ALL SHOW A SECONDARY SWELL OF 1-2 FT (HIGHEST S OF
CAPE CHARLES LIGHT) WITH A 18 SECOND PERIOD. WHILE NOT THE DOMINANT
WAVE...WAVE WATCH III GUIDANCE IS NEVERTHELESS NOT PICKING UP ON
THIS RESIDUAL LONG PERIOD ENERGY AT ALL IN ITS SPECTRAL BULLETINS.
BASED ON LOCAL WORKSHEET...PRESENCE OF SUCH A SWELL (WHILE NOT
DOMINANT) WOULD BE SUFFICIENT TO WARRANT A MODERATE RISK FOR RIP
CURRENTS ACROSS THE MID ATLC BEACHES BTWN OCEAN CITY MD AND COROLLA
NC.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...JRL/MPR
AVIATION...BKH
MARINE...BKH
Hazardous weather outlook, Jun 9, 3:55 AM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 AM EDT TUE JUN 9 2009
NCZ012>016-030>032-VAZ048-049-060>063-065>072-079>094-096-097-100900-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-KING WILLIAM-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
SUFFOLK-CHESAPEAKE-
455 AM EDT TUE JUN 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE GUSTY
WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON BOTH WEDNESDAY AND
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-025-NCZ017-102-VAZ095-098>100-100900-
INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK-
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
455 AM EDT TUE JUN 9 2009
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
MAY PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON BOTH WEDNESDAY AND
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-650-652-654-656-658-100900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
455 AM EDT TUE JUN 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>023-VAZ064-073>078-100900-
DORCHESTER-WICOMICO-SOMERSET-CAROLINE-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
455 AM EDT TUE JUN 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND
THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY RAINFALL WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON BOTH WEDNESDAY AND
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEWITSKY
In the hours before
Special weather statement, Jun 9, 6:17 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
717 AM EDT TUE JUN 9 2009
VAZ064-074-075-091215-
CAROLINE VA-ESSEX VA-WESTMORELAND VA-
717 AM EDT TUE JUN 9 2009
...STRONG THUNDERSTORM MOVING INTO NORTHERN CAROLINE COUNTY AND
NORTHERN WESTMORELAND COUNTY...
AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 33 MILES WEST OF COLONIAL BEACH...OR ABOUT 14
MILES SOUTHWEST OF STAFFORD...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL OVER NORTHERN CAROLINE COUNTY AT 730 AM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
MCNATT
Special weather statement, Jun 9, 6:21 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 AM EDT TUE JUN 9 2009
MDZ021>024-091230-
DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
721 AM EDT TUE JUN 9 2009
...STRONG THUNDERSTORMS DEVELOPING OVER THE LOWER MARYLAND EASTERN
SHORE...
AT 719 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PRINCESS ANNE...MOVING EAST
AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR WIDGEON AT 725 AM
EDT...TRINITY AT 730 AM EDT...ALLEN AT 735 AM EDT...ALLEN AT 740 AM
EDT...EDEN AT 745 AM EDT...FRUITLAND AT 750 AM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
MCNATT
Special weather statement, Jun 9, 6:48 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 AM EDT TUE JUN 9 2009
MDZ021-091300-
DORCHESTER MD-
748 AM EDT TUE JUN 9 2009
...STRONG THUNDERSTORMS MOVING INTO EXTREME NORTHERN PORTIONS OF
DORCHESTER COUNTY...
AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 26 MILES WEST OF CAMBRIDGE...OR ABOUT 8 MILES
SOUTH OF CHESAPEAKE BEACH...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR HUDSON AT 845 AM EDT...LLOYDS AT 855 AM
EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
MCNATT
Special weather statement, Jun 9, 7:08 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
808 AM EDT TUE JUN 9 2009
MDZ022>024-091300-
INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
808 AM EDT TUE JUN 9 2009
...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN WICOMICO COUNTY AND
INTO NORTHWESTERN WORCESTER COUNTY...
AT 807 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRUITLAND...MOVING EAST AT 25 MPH. THE
STRONG THUNDERSTORM WILL BE NEAR FRUITLAND...AND...SHAD POINT AT 815
AM EDT...LAKEWOOD AT 820 AM EDT...LONGRIDGE...AND...
SALISBURY-WICOMICO COUNTY AT 830 AM EDT...WHITON...AND...POWELLVILLE
AT 850 AM EDT.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
MCNATT
Special weather statement, Jun 9, 7:13 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 AM EDT TUE JUN 9 2009
VAZ074>076-091300-
ESSEX VA-RICHMOND VA-WESTMORELAND VA-
813 AM EDT TUE JUN 9 2009
...STRONG THUNDERSTORM DEVELOPING OVER NORTHERN PORTIONS OF THE
NORTHERN NECK...
AT 813 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF MONTROSS...MOVING EAST AT 30 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR MONTROSS...AND...LERTY AT 820
AM EDT...STRATFORD HALL...AND...TEMPLEMAN AT 825 AM EDT...CURRIOMAN
LANDING AT 830 AM EDT...MOUNT HOLLY AT 835 AM EDT...ERICA AT 840 AM
EDT...COLES POINT AT 845 AM EDT.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
MCNATT
Special weather statement, Jun 9, 7:18 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
818 AM EDT TUE JUN 9 2009
VAZ064-091315-
CAROLINE VA-
818 AM EDT TUE JUN 9 2009
...STRONG THUNDERSTORMS MOVING THROUGH NORTHERN CAROLINE COUNTY...
AT 817 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTH CENTRAL CAROLINE COUNTY...OR ABOUT 10
MILES NORTH OF BOWLING GREEN...MOVING NORTHEAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR PORT ROYAL AT 840 AM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
MCNATT
Thunderstorm Wind, Wicomico
- When
- June 9, 7:34 AM EST
- Where
- Wicomico County, 0.54 mi E of Salisbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.370, -75.590
Power lines were downed in Salisbury.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Missouri, June 9 to 10, 2009$90,000 · EF0 · 48 events
- Hail and Damaging Winds in New Jersey, June 9, 2009$326,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, June 9 to 11, 2009$193,000 · 1.75 in hail · 15 events
- Lightning Strikes in Delaware, June 9, 2009$252,000 · 2 events
- Tornado and Hail in Kansas, June 9, 20091 injured · $46,000 · EF0 · 28 events
- Hail and Damaging Wind in Delaware, June 9, 2009$100,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 9, 20091 injured · $51,000 · 50 kt wind · 7 events
- Flash Flood and Hail in Arkansas, June 9 to 10, 2009$55,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in South Carolina, June 9, 2009$50,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in North Carolina, June 9, 20091.75 in hail · 34 events
- Hail and Damaging Winds in Virginia, June 9, 2009$16,000 · 3 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 9, 20091 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185176.